MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1040
Medical Device Problem Codes Detachment Of Device Component (1104); Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left renal artery using penumbra coil 400s (pc400s).During the procedure, the physician successfully deployed and detached a pc400 using a non-penumbra microcatheter.The physician then experienced resistance and unable to advance another pc400 fully through the microcatheter.The physician continued to attempt to advance the same pc400, and consequently, the pusher wire of the pc400 became kinked and the pc400 unintentionally detached within the microcatheter.The physician attempted to use a guidewire to advance the detached pc400, however was unable to and therefore removed the microcatheter and 4f sheath, leaving the pc400 within the non-penumbra 5f catheter.The physician attempted to use a snare device to remove the pc400 from within the catheter, however was unable to, and therefore re-attempted to advance the detached pc400 using the snare device.The physician was then able to push the pc400 forward and deliver it into the target aneurysm.The procedure was completed using the same microcatheter, sheath, and catheter, and three additional coils.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7162181
Report Number3005168196-2018-00011
Device Sequence Number1497231
Product Code HCG
UDI-Device Identifier00814548010601
UDI-Public00814548010601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/08/2025
Device Catalogue Number4002C1040
Device Lot NumberF75535
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2017
Initial Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;